Economics at your fingertips  

On the Exceedances of Exchangeable Random Variables

Satish Iyengar ()
Additional contact information
Satish Iyengar: University of Pittsburgh

Sankhya B: The Indian Journal of Statistics, 2021, vol. 83, issue 1, No 3, 26-35

Abstract: Abstract Suppose that Xn = (X1,…,Xn) have mean 0, and a single-factor covariance Σ = (σij) with σii = 1 and σij = ρ ≥ 0 for i ≠ j. For a threshold c, let Sn be the number of components of Xn that exceed c. We express the distribution of Sn in terms of a single integral, provide the limiting distribution as n → ∞ $n \rightarrow \infty $ , and show that the limit resembles the Beta family. We then describe the shape of the exceedance distribution when the underlying distributions of the single-factor model have a certain likelihood ratio criterion with respect to its scale parameter, and we show that it obeys a majorization ordering.

Keywords: Exceedance; latent variables; likelihood ratio; Majorization.; Primary 62E10; 62H05 (search for similar items in EconPapers)
Date: 2021
References: View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s13571-021-00252-3

Access Statistics for this article

Sankhya B: The Indian Journal of Statistics is currently edited by Dipak Dey

More articles in Sankhya B: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2022-05-12
Handle: RePEc:spr:sankhb:v:83:y:2021:i:1:d:10.1007_s13571-021-00252-3